MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT
Model Number LS-[13]
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fatigue (1849); Heartburn/Indigestion (1883); Inflammation (1932); Pain (1994); Obstruction/Occlusion (2422); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient submitted a request for information form asking "after 5 years, if the linx is removed will the tissue surrounding the linx beads have had time to grow around them and fix them in position? if this happens will each bead have to be cut out individually or can the beads still be pulled out all at once?" erd nurse line replied with information about the linx device and referred them to their doctor.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown; captured as awareness date.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: do you have the linx product code? model #: ls13.Do you have the lot number and serial number (if applicable)? lot #: 3942, serial #: (b)(4).On what date was the device implanted? (b)(6) 2013.Will the device be explanted? that is my question - is it still possible after 9 years.If yes, on what day is the device to be explanted? n/a.Was there any hiatal or crural repair done at the same time as the implant? n/a.What symptoms have your experienced since the device has been implanted? (gerd reflux, dysphagia, pain during eating, etc., )? my symptoms for last 9 years since implantation include typical gerd symptoms which are: upper esophageal pain and pressure, acid in throat causing hoarseness and possibly vocal cord leukoplakia due to laryngeal reflux (benign after biopsy), esophageal motility spasms, acid reflux symptoms of soreness, pain and pressure around les (lower esophageal sphincter) and ues (upper esophageal sphincter), non-hpylori non-specific chronic gastritis (inflamed stomach lining), fatigue, constipation, body aches and pains, shortness of breath.All symptoms chronic 30% of the time for 8 full years with moderate pain; one good year from 2014-2015.Have you been prescribed medication by a doctor (not over the counter medication)? if yes, what is the doctor prescribed medication? pantaprazole sodium delayed release tablets usp 40mg 1x a day 3 refills.What is the current management plan of the device? none for 8 years from any doctor or specialist - but i do the gerd diet (smaller meals more often: no hard to digest foods or drinks).My original implant general surgeon retired - no longer available and i moved - looking for linx doctor in meridian, id (b)(6) for consultation for long term linx care, monitoring and possible future treatment and/or explant.".
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/13/2022.Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.Manufacturing record evaluation was performed for the finished device batch number 3942, and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.

Brand Name
LS13
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
Manufacturer Contact
orla o'mahony
4188 lexington avenue north
shoreview 55126
MDR Report Key14496962
Report Number3008766073-2022-00100
Device Sequence Number20371161
Product Code LEI
UDI-Device Identifier00855106005028
UDI-Public00855106005028
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2016
Device Model NumberLS-[13]
Device Catalogue NumberLS13
Device Lot Number3942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown